Pernicious Anaemia Society
15,835 members11,101 posts

Symptoms worsening

Hi there,

Yesterday my symptoms moved from 2/3 weeks of feeling really cold to a sensation that I had put deep heat all over my arms. It’s been continuous for the last 24 hours. My palpatations are still there but I think I’ve just got more used to them. I think the Amitriplyne that my GP put me on a week ago has helped to calm what is probably anxiety and has stopped the pain in my head and neck. I do feel a constant trembling all over like a rushing feeling which is horrible and still stopping me sleeping as well as light headed ness. I know the Amytripline is not causing the symptoms as I was on it before Christmas for 2 months

On the plus I don’t feel fatigued and feel overly switched on but just tired from little sleep for over a week. Having read through lots of past posts, I am seeing my Gp and taking my partner on Monday to ask for every other day injections until my neurological symptoms stop. If the answer is no then I will inject myself.

Taking on board the great advice from my last 2 posts, I am trying to up my potassium intake through diet, taking methol folate supplements and magnesium and awaiting my thyroid tests which will hopefully be back tomorrow. I am going to try a sublingual of Methylcobalamin when it arrives today to see if it eases symptoms.

I have 2 questions that maybe someone could help me with.....

With regards to neurological symptoms and continuation of injections, it seems that the Amytripline helps the pain and reduces symptoms, which I think will make it hard to see how symptoms are progressing once I start injecting again. My GP encourages me to increase the dosage of Amitrplyne when things get worse as I was on it for 2 months when my symptoms started. I wondered if anyone has any thoughts or experience with this?

Secondly, lots of posts talk of symptoms worsening before they get better which I completely get. It’s very early days I know and healing is a long process but it’s so hard to tell if worsening symptoms like the new deep heat feeling, heart palpations and trembling are because things are starting to heal or actually a deteriation in nerves. I can relate to everything seeming so much louder but the last couple of days I now also seem to jump out of my skin and find people talking to me just too loud. My thoughts are it’s better to have the injections and try the sublingual then sit and wait which is what I have done for nearly 2 weeks, especially given the urgency people talk about?

When I spoke to my GP last Friday she said that ‘ too much of a good thing can make you feel worse’. From what all posts say I know that is not true. If she says no even after we talk about the guidelines etc..... I’m just not well enough for a battle!

Any thoughts would be helpful!

5 Replies
oldestnewest

Hi Eaoz,

Thank you replying.... I meant improve not ‘end’ so thank you for that. I would hate to mislead people who are to this, like me that symptoms will stop just because you are injecting frequently. When I look at the long list of neurological symptoms which I have had for months, I feel that mine have dereriated quite quickly over the last week or so. GPS responses over the last couple of weeks have bought on so much anxiety as you feel your going against the medical profession....even my relative who is a GP. It’s a scary time....I have two little boys who I’m just struggling to look after which probably makes everything seem so much worse! I wish you well and good luck with you GP.....

Reply

I have written on this before. It might be associated.

When in hospital in London last year I went through many many tests for something believed to be nothing to do with my B12 deficiency.

Coincidentally, at that time I was starting to experience adrenaline rushes, something I had not had for a few years. The neurologist I saw said that this was most likely caused by neurological repair in the brain, as I had been on B12 medication for around 9 months at that stage. It maybe a big step but I suppose repairing nerve damage may appear in many different ways, perhaps even some of the symptoms you report. It’s a long journey to get better and sadly you need considerable patience.

Reply

It’s comforting to know that someone else has experienced these adrenaline rushes. Meant in the nicest possible way......Mine are all the time at the moment and stop me sleeping. Were you able to sleep and has the the rushing stopped? I think the trembling and ringing in my ears is stopping me sleeping too as it’s constant.... did you have any of these with the rushing? Did you take anything to help or were you on high injections for neurological symptoms?........one GP suggested beta blockers .... I’ve arranged to see a private neurologist so hopefully he can help or check everything else...... patience is not my strength when I can’t sleep! I hope you are much better now and hope you don’t mind me asking so many questions.......

Reply

Hi:)

I also had constant adrenaline rushes. AWFUL!! It went on for a few months before they started to become intermittent. I also didn't sleep for more than a couple hours per night for a very long time which only makes things worse as you need sleep to heal. My doctor prescribed me something for sleep and I took it religiously. I'm not someone who likes to take any type of medication but it made the psychological effects of the deficiency worse without sleep. I eventually stopped the sleeping aid and started a low dose for anxiety. I've dealt with anxiety my entire life but had not taken anything for a few years. However, my adrenaline rushes slowed down but never really completely went away before I started the medication and I just needed to be able to function daily again. They are now completely gone. It has now been 2 months of 3 injections every week and I'm finally feeling about 80% better. I still have random twitches, headaches and I do get super tired a few times a week but such an improvement! Wishing you a speedy recovery!

Reply

B12d affects all endocrine hormones including & especially the adrenals, so the symptoms you all describe is not surprising! Dr Chandy has a special interest in this area & there is some info on his website B12d.org b12d.org/overview/endocrine ... I had these same symptoms and had a long discussion with him about it. Since having B12 injections the adrenaline jolts, rushes and constantly being on a state of alert have gone completely! B12 sub-linguals did nothing for this, in fact it seemed to make it worse. I wish you all well :)

Reply

You may also like...